Side effects of Cisplatin and radiotherapy

  • 4 replies
  • 24 subscribers
  • 705 views

Hi ladies. 
hope you are all ok on this journey.

I have currently had 4 cycles of cisplatin chemo and 19 radio.

Last Wednesday I had my chemo and it was horrendous. The nausea and vomiting all the way through it. Since coming home I’ve had nausea, ringing in ears and a slight pain in my neck and back. 
has anyone else suffered with this?

Also , trying to have a bowel movement is painful with burning. 

any help tips advice would be so grateful 

  • Hi  

    Sorry to read you are having such nasty issues. I presume your team was aware of the vomiting as it happened during treatment? 

    You need to make them aware of the ringing in your ears as soon as you can- tinnitus is a known side effect of Cisplatin and can be a permanent effect  so please contact someone as soon as possible.

    Different meds can be tried for the nausea-have they changed whatever you were on if it’s not working for you? Also, they can prescribe laxatives if you’re struggling with your bowels.

    The crucial thing is to let the team know of every side effect you are experiencing, and quickly, so that they can help you.

    In answer to your question, no-I had none of these side effects from chemo, but they may want to cancel any further sessions. I didn’t have my 5th session because of my blood results. The tinnitus is the most serious one though-please seek advice about that as a priority. 

    Sarah xx


    Community Champion Badge

    Cervical Cancer Forum

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Hi Sarah

    thank you so much for replying.

    I have rang the Christie hotline this morning and discussed all my side effects. They are getting the team to get a doc to check me over when I go for my radio tomorrow.

    I have managed to get my bowels under control it’s the outside area that burns when passing Pensive not nice at all. Quite painful.

    yes, I’m wondering if mine will be cancelled but I will discuss with consultant. My week 3 was cancelled due to bloods too.

    This is my last week of treatment then onto 2 brachytherapy so want to feel as well as I can for that 

    thank you for your quick reply your so helpful xxx

  • Hi  

    I’m so glad you’ve managed to speak to the hotline and that you’ll be checked over tomorrow. I just had terrible diarrhoea from radiotherapy but got prescribed Loperamide for that. It kicked in at week 3 along with the cystitis so it was burning all round really and pretty sore. I was given aquaphor cream and various other things to help. You do need to be careful with any creams you use in that area as some are not suitable to use during radiotherapy. 

    The main thing is that there is usually something they can give you to help get you through. Lots of women don’t get all the sessions of Cisplatin due to bloods, so that’s quite common. Your oncologist will make the call on whether to go on with it.

    But you’re nearly finished now! Heading into the final week and then just the brachy to go. Not long now and then you can start to recover. This is a very intense course of treatment, so give yourself time afterwards to look after yourself. My side effects subsided pretty quickly after treatment finished, although I was still tired for a time. 

    Take care

    Sarah xx


    Community Champion Badge

    Cervical Cancer Forum

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Hi Sarah, my chemo was cancelled today so I have only managed 3 out of the 5. I feel horrendous this week. 
    saw consultant and she has prescribed creams and different nausea meds so hopefully they all start to work soon xx